Arkansas, 2011Hail and Damaging Wind in Arkansas, July 2, 2011
July 2, 2011 · NWS TSA · 2 events in 1 county or zone
Isolated, high-based thunderstorms developed during the afternoon of the 2nd across parts of far northwest Arkansas. One thunderstorm resulted in damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated, high-based thunderstorms developed during the afternoon of the 2nd across parts of far northwest Arkansas. One thunderstorm resulted in damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 2, 2:33 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 2, 2:33 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SAT JUL 2 2011
.DISCUSSION...
ISOLATED THUNDERSTORMS AGAIN THIS AFTERNOON HAVE DEVELOPED OVER
THE TERRAIN OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...AND
ACROSS NORTH CENTRAL OKLAHOMA NEAR AN APPARENT MID LEVEL WAVE
SHOWING UP IN THE PROFILER/VAD WIND NETWORK OVER WESTERN KANSAS.
HOT AIRMASS WILL ONCE AGAIN LEAD TO A LOCALIZED DAMAGING WIND
THREAT WITH STRONGER CELLS. FOR THE MOST PART THIS ACTIVITY SHOULD
DIE OFF AFTER SUNSET AND WILL THUS LEAVE OUT POPS FOR THE
OVERNIGHT PERIOD...HOWEVER POTENTIAL ADDITIONAL STORMS DEVELOPING
ALONG FRONTAL BOUNDARY IN CENTRAL KANSAS WILL NEED TO BE WATCHED
CLOSELY THIS EVENING AS 18Z NAM NOW INDICATES POSSIBILITY OF THIS
MOVING TOWARD FAR NE OKLAHOMA LATE TONIGHT.
ABOVE MENTIONED BOUNDARY WILL SAG A LITTLE CLOSER TO THE AREA
SUNDAY AND PROVIDE A CHANCE FOR SLIGHTLY MORE ORGANIZED STORM
DEVELOPMENT OVER NORTHERN SECTIONS...WHILE ISOLATED POP UP STORMS
AGAIN POSSIBLE OVER THE TERRAIN. PRESENCE OF BOUNDARY AND RELATIVE
WEAKNESS IN UPPER RIDGE SUPPORTS POTENTIAL FOR MORE STORM COVERAGE
FOR THE FOURTH...BUT POPS REMAIN MODEST. WILL ALSO KNOCK A FEW
DEGREES OF DAYTIME TEMPS BOTH SUNDAY/MONDAY BEFORE ANOTHER DAY OF
WIDESPREAD TRIPLE DIGIT HEAT LIKELY TUESDAY.
ACTIVE NORTHERN STREAM WILL DRIVE ANOTHER BOUNDARY TOWARD THE AREA
FROM THE NE WED INTO THU. THIS BOUNDARY WILL HAVE A BETTER CHANCE
TO MAKE A MEANINGFUL SURGE TO THE SOUTH AS THE UPPER RIDGE MOVES
WEST AND FLOW BECOMES MORE SUPPORTIVE. PLACEMENT AND TIMING OF
FRONT STILL UP IN THE AIR AT THIS POINT...BUT OVERALL RAIN CHANCES
INCREASE WITH TEMPS A LITTLE CLOSER TO NORMAL. BOTH ECMWF/GFS
REBUILD 500MB HEIGHTS NEXT WEEKEND IMPLYING RETURN OF HOT WEATHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 98 76 98 / 10 10 10 20
FSM 76 100 74 98 / 10 10 10 20
MLC 73 101 75 98 / 10 10 10 20
BVO 70 97 71 97 / 10 20 20 20
FYV 69 95 72 93 / 10 10 10 20
BYV 69 94 71 92 / 10 20 20 20
MKO 72 98 73 98 / 10 10 10 20
MIO 72 97 73 95 / 10 20 20 20
F10 73 99 75 98 / 10 10 10 20
HHW 72 100 73 98 / 10 10 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...18
LONG TERM....14
Hazardous weather outlook, Jul 2, 2:40 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT SAT JUL 2 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
340 PM CDT SAT JUL 2 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...MAINLY NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON ACROSS
PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. STORMS WILL BE
SHORT LIVED...BUT MAY PRODUCE BRIEF GUSTY WINDS AS THEY COLLAPSE.
THIS ACTIVITY SHOULD DISSIPATE BY 9 PM WITH THE LOSS OF HEATING.
TEMPERATURES AROUND 100 DEGREES THIS AFTERNOON WILL COMBINE WITH
SURFACE DEWPOINTS IN THE LOWER 60S...AND WILL RESULT IN HEAT INDEX
VALUES BETWEEN 100 TO 104 DEGREES.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE CONVECTION...SPOTTER ACTIVATION
NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
LOW CHANCES FOR THUNDERSTORMS WILL EXIST SUNDAY AND MONDAY AS A
WEAK BACKDOOR COLD FRONT ATTEMPTS TO MOVE INTO THE AREA FROM THE
NORTHEAST. ISOLATED ACTIVITY WILL BE POSSIBLE FOR MOST OF THE
UPCOMING WEEK...HOWEVER ORGANIZED THUNDER CHANCES APPEAR MINIMAL.
HOT WEATHER WILL CONTINUE...ALTHOUGH CONDITIONS ARE EXPECTED TO
REMAIN A BIT BELOW HEAT ADVISORY AND EXCESSIVE HEAT WARNING CRITERIA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 2, 3:00 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT SAT JUL 2 2011
ARZ011-022130-
MADISON AR-
400 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL MADISON
AT 400 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WITTER...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...WITTER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3583 9371 3587 9384 3596 9378 3594 9367
TIME...MOT...LOC 2100Z 026DEG 1KT 3589 9376Special weather statement, Jul 2, 3:20 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SAT JUL 2 2011
ARZ011-022200-
MADISON AR-
420 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 419 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR KINGSTON
TO WITTER TO JUST NORTH OF SAINT PAUL. THIS ACTIVITY WAS NEAR
STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WEATHERS...PETTIGREW...AURORA...KINGSTON...DUTTON...BOSTON
AND WITTER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3579 9359 3586 9386 3613 9357 3607 9345
TIME...MOT...LOC 2119Z 104DEG 4KT 3605 9355Special weather statement, Jul 2, 3:47 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT SAT JUL 2 2011
ARZ020-022230-
FRANKLIN AR-
447 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER JETHRO...
MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...LONELM...CRAVENS...JETHRO AND FERN.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3555 9384 3552 9402 3555 9403 3557 9403
3558 9404 3566 9405 3566 9384
TIME...MOT...LOC 2147Z 085DEG 11KT 3561 9391Special weather statement, Jul 2, 4:01 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SAT JUL 2 2011
ARZ011-022245-
MADISON AR-
501 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL MADISON
AT 459 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM NEAR
HINDSVILLE TO HUNTSVILLE TO JUST EAST OF WITTER. THIS ACTIVITY WAS
DRIFTING SLOWLY SOUTHWEST. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS
INCLUDE...HARMONY...GEORGETOWN...WEATHERS...HUNTSVILLE...AURORA...WES
LEY...HINDSVILLE...WITTER AND JAPTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND
GUSTS TO 45 MPH AND VERY HEAVY RAINFALL.
LAT...LON 3584 9361 3603 9394 3618 9391 3611 9364
3594 9350
TIME...MOT...LOC 2159Z 046DEG 6KT 3604 9373Special weather statement, Jul 2, 4:21 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT JUL 2 2011
ARZ010-022300-
WASHINGTON AR-
521 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHADY GROVE...
NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...SHADY GROVE...HARMON...FAYETTEVILLE...SPRINGDALE...
WHEELER...JOHNSON...SONORA...TONTITOWN...ELM SPRINGS AND OAK GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3604 9404 3609 9432 3621 9424 3621 9395
TIME...MOT...LOC 2221Z 045DEG 2KT 3616 9417Special weather statement, Jul 2, 4:37 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT SAT JUL 2 2011
OKZ068-022315-
CHEROKEE OK-
537 PM CDT SAT JUL 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE
AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHEROKEE
LANDING STATE PARK...NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COOKSON AND CHEROKEE LANDING STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3585 9481 3571 9481 3569 9496 3581 9497
TIME...MOT...LOC 2238Z 241DEG 2KT 3576 9487Thunderstorm Wind, Washington
- When
- July 2, 4:44 PM CST
- Where
- Washington County, 1.71 mi ESE of Tontitown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.175, -94.200
Several large tree limbs were blown down by strong thunderstorm wind on Highway 412.
Hail, Washington
- When
- July 2, 5:15 PM CST
- Where
- Washington County, Fayetteville
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.070, -94.170
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 2, 2011$134,000 · 2 in hail · 74 events
- Tornado and Hail in Kansas, July 2, 20112 injured · $108,000 · EF0 · 13 events
- Flash Flooding and Flooding in Indiana, July 2 to 3, 2011$162,000 · 61 kt wind · 18 events
- Hail in Wyoming, July 2, 2011$250,000 · 1.75 in hail · 3 events
- Damaging Winds in Arizona, July 2, 20111 injured · $128,000 · 50 kt wind · 2 events
- Flooding and Hail in Missouri, July 2 to 4, 2011$37,000 · 1.75 in hail · 31 events
- Flash Flood and Hail in Kansas, July 2, 2011$62,000 · 76 kt wind · 18 events
- Flash Flooding and Hail in Illinois, July 2 to 3, 2011$55,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 2, 2011$44,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, July 2, 2011$30,000 · 56 kt wind · 4 events
- Tornadoes and Flash Flooding in Wyoming, July 2, 2011EF0 · 18 events
- Flash Flood and Hail in Indiana, July 2 to 3, 20112 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332169, 337906.